*
It is currently Thu Aug 17, 2017 1:25 pm

All times are UTC - 6 hours




Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: Naltrexone made me feel awful... Anxiety ??????? HELP !!!!
PostPosted: Sun Aug 06, 2017 11:53 am 
Offline

Joined: Sun Aug 06, 2017 11:36 am
Posts: 6
Hello,

Ran across youtube videos of Claudia Christensen giving her story on TSM. Once I saw these I said to myself this is exactly what I need. The program just totally makes sense to me.

So I set out to get a prescription which I did using the AmWell telemedicine app. The Dr had no problem prescribing it for me but would only do so for 30 days as he wasnt comfortable precribing a long term drug without any monitoring. I felt that was fair and 30 days was enough to get started.

Enough babbling. I took my first dose which I cut in half. (25 mg) and it made me feel awful. I started having what I guess are panic attacks where I got horribly nervous and somewhat dizzy. I was drinking at the same time as taking it and its almost like it made me feel twice as drunk as if I had not taken it.

The next day I thought maybe my body just needs to get used to the drug. So I cut the dose down even lower into 1/4 of a pill. I still had the same issues just on a lower level. Once again drinking while taking the pill.

Im sorta lost and very disappointed :( I was really looking forward to using this drug to end my addiction even if it meant I took it every day for the rest of my life. At this point I cant even imagine taking a full 50mg pill.

Any thoughts out there. Anyone had this sort of experience. I had a somewhat same experience when taking a dose of Kratom as I have read it also has a somewhat same effect as Nalx.

Could I get a dose of anti anxiety medication to go along with Nalx until I become accustom ??

I will say that the first day with the 25mg pill did cause me to drink less. Not sure if it was because I felt awful or it was actually cutting cravings.

Thanks for the help


Top
 Profile E-mail  
 
 Post subject: Re: Naltrexone made me feel awful... Anxiety ??????? HELP !!!!
PostPosted: Sun Aug 06, 2017 4:44 pm 
Offline

Joined: Sun Dec 06, 2015 11:28 pm
Posts: 1374
The recommendations I've read say to take the Nalrexone on top of at least a small meal and to follow it up with plenty of water throughout the evening. From most reports, side effects seem to clear in 3-14 days.

If you've had any opiates in your system in the past week, even hydrocodone, Nal may put you into withdrawal over that. I don't know if having taken kratom would put you in the same category. Some have reported withdrawal effects from cutting their drinking too quickly on Naltrexone. Certainly, one of the symptoms of alcohol withdrawal is anxiety.

We do get reports of people feeling more drunk on Naltrexone (and of some feeling less drunk), so it seems to be peculiar to the individual.

As you're under a physician's care on this, I'd suggest you talk to them about it. Unfortunately, we don't have any doctors on board that could advise you, maybe your doctor would be ok with adding an anti-anxiety medication. Benzos have a poor track record with TSM from what I've read.

Please keep us up on how you're doing with this!


Top
 Profile E-mail  
 
 Post subject: Re: Naltrexone made me feel awful... Anxiety ??????? HELP !!!!
PostPosted: Mon Aug 07, 2017 7:42 am 
Offline

Joined: Sun Aug 06, 2017 11:36 am
Posts: 6
JoeSixPack wrote:
The recommendations I've read say to take the Nalrexone on top of at least a small meal and to follow it up with plenty of water throughout the evening. From most reports, side effects seem to clear in 3-14 days.

If you've had any opiates in your system in the past week, even hydrocodone, Nal may put you into withdrawal over that. I don't know if having taken kratom would put you in the same category. Some have reported withdrawal effects from cutting their drinking too quickly on Naltrexone. Certainly, one of the symptoms of alcohol withdrawal is anxiety.

We do get reports of people feeling more drunk on Naltrexone (and of some feeling less drunk), so it seems to be peculiar to the individual.

As you're under a physician's care on this, I'd suggest you talk to them about it. Unfortunately, we don't have any doctors on board that could advise you, maybe your doctor would be ok with adding an anti-anxiety medication. Benzos have a poor track record with TSM from what I've read.

Please keep us up on how you're doing with this!


No unfortunately I am not under a physicians care. Unless someone has responded to my request in the other forum I have been unable to find a TSM dr near me. The closest is roughly 2 hours away. So I guess worst case im going to setup an appt with them.

Ive never been on any opiates ever. Ive never been a drug user and never any major injuries that required major pain killers. The Kratom I took was roughly a month or so ago so I doubt that had anything to do with it.

As far as the anxiety being from withdrawal I cant imagine that being the case as it started almost immediately.

Anyone used any over the counter herbal remedies for anxiety ?? Ive read that Theanine can help but never have been into the herbal remedies for issues.

Thanks


Top
 Profile E-mail  
 
 Post subject: Re: Naltrexone made me feel awful... Anxiety ??????? HELP !!!!
PostPosted: Mon Aug 07, 2017 9:56 am 
Offline

Joined: Sun Dec 06, 2015 11:28 pm
Posts: 1374
Gabapentin is used off-label for anxiety and my TSM doc gave me a prescription for that even before I started the Naltrexone. It goes well with TSM and helps drinkers get down into "slow wave" sleep (in one small study). I found I slept better on it. The Rx was for a fairly low dose, 300mg caps, I could take up to 3 of those before bedtime. It really didn't help me fall asleep, but my boozer's recipe of drinking instead of eating dinner and keeping on with that until late in the evening, followed by ibuprofen and a frozen dinner caused a nice blood sugar spike that ensured I would be sailing off to dreamtime in short order. I started with 600mg, but dropped that to 300 fairly soon as it seemed to work just as well. What the dosage would be for anxiety, I don't know. Or maybe he will pick something else, so long as it ain't benzos.


Top
 Profile E-mail  
 
 Post subject: Re: Naltrexone made me feel awful... Anxiety ??????? HELP !!!!
PostPosted: Mon Aug 07, 2017 2:52 pm 
Offline

Joined: Sun Aug 06, 2017 11:36 am
Posts: 6
JoeSixPack wrote:
my boozer's recipe of drinking instead of eating dinner and keeping on with that until late in the evening, followed by ibuprofen and a frozen dinner caused a nice blood sugar spike that ensured I would be sailing off to dreamtime in short order. .



LOL We seem to be very like individuals as I have a very similar ritual.


Top
 Profile E-mail  
 
 Post subject: Re: Naltrexone made me feel awful... Anxiety ??????? HELP !!!!
PostPosted: Mon Aug 07, 2017 4:08 pm 
Offline

Joined: Sun Dec 06, 2015 11:28 pm
Posts: 1374
Dinner just gets in the way of that first blast! Then I wasn't hungry anymore, but the first beer disappeared with the cigarette, so I needed another beer then. Who drinks beer for 10 minutes and then stops?


Top
 Profile E-mail  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 6 hours


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group